Alert archive / Virginia / Small Craft Advisories in 2011
Small Craft Advisory 33, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Feb 25, 2011, 10:07 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2011, 10:07 PM EST (03:07 UTC)
- Expired
- Feb 26, 2011, 12:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Wakefield, VA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 4:30 PM EST, 5 hours 37 minutes earlier.
Area forecast discussion, Feb 25, 4:30 PM EST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
430 PM EST FRI FEB 25 2011
.SYNOPSIS...
LOW PRESSURE WILL TRACK OFF THE COAST OF NEW ENGLAND THIS EVENING
WITH ITS TRAILING COLD FRONT PUSHING OFF THE MID ATLANTIC COAST.
HIGH PRESSURE RETURNS TO THE REGION OVERNIGHT AND SATURDAY...BEFORE
DRIFTING OFF THE COAST ON SUNDAY. ANOTHER LOW PRESSURE SYSTEM
TRACKS TOWARD THE GREAT LAKES EARLY NEXT WEEK WITH A COLD FRONT
APPROACHING THE AREA FROM THE WEST LATE MONDAY...THEN OFF THE
COAST MONDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
QUITE THE WNDY AFTN ACRS THE FA...W/ MANY WND GST REPORTS OF 40-50
MPH. DWPT BNDRY NOW DISSECTING THE CNTRL PORTION OF FA FM NE-SW.
ISLTD SHRAS MVG THROUGH CNTRL/ERN VA-INTR NE NC...SCT SHRAS/TSRA
ONTO THE LWR MD ERN SHR. RMNG WNDY THROUGH THE EVE HRS (WND
ADSVRYS RMNG UP TIL 01Z/26 INLAND/05Z/26 ON THE ERN SHR). SCT/BKN
CLDNS AND ACCOMPANYING PCPN DSPTS AS BNDRY MVS OFF THE CST. FOR
THE OVRNGT HRS...CLRG AND COLDER...W/ WNDS SHIFTING TO NNW AND
DCRSG IN SPD. MOST LO TEMPS FM THE U20S TO M30S.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
DRY/COOL WX SAT AS SFC HI PRES BUILDS INTO RGN FM THE NNW. THE
CNTR OF THE HI IS XPCTD TO BE LCTD INVOF CSTL AREAS BY MID/LT AFTN
SAT. NOT NRLY AS WNDY (ON SAT) AS DRCTN SWITCHES FM NNE...TO S.
MOD/STRNG WLY FLO ALOFT SPRDS M/HLVL CLDNS INTO THE RGN...ESP NRN
HALF DURG THE DAY. NEXT AREA OF LO PRES TRACKS ACRS THE LAKES
STATES (LT SAT)...THEN INTO NEW ENG (SUN). MILDER WX RETURNS SUN W/
VRBL CLDNS AND SSW LLVL FLO. WKNG FNT SLIPS INTO FA SUN
AFTN...THEN RETURNS AS A WRMFNT (LIFTING NNE) THROUGH THE FA SUN
NGT/ERY MON (W/ WDSPRD CLDNS/PSBL SHRAS). BRZY/MUCH WRMR DURG MON
AHD OF NEXT (APPROACHING) CDFNT (FM THE W).
HI TEMPS SAT IN THE M/U40S NR THE CST AND L/M50S INLAND. LO TEMPS
SAT NGT IN THE 30S TO L40S. HI TEMPS SUN FM THE L60S ON THE ERN
SHR TO THE U60S/NR 70F ELSW. HI TEMPS MON FM THE M/U60S ON THE ERN
SHR...TO M/U70S INLAND.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
LATEST 12Z GFS/ECMWF ARE IN GOOD AGREEMENT AND HAVE BEEN
CONSISTENT W/ THE PATTERN NEXT WEEK FOR SEVERAL RUNS. OVERALL A FAIRLY
QUIET PATTERN CONTINUES...STILL WITH A "LA NINA" LOOK TO IT
(MAINLY DRY/WARM ACRS SRN TIER OF THE CONUS WITH CORE OF COLD AIR
STAYING TO OUR NORTH). AFTER CHC POPS MON EVENING...MUCH DRIER AIR
MOVES IN FROM THE NNW LEADING TO A DRY FCST FOR THE REMAINDER OF
THE PERIOD.
COOLER BUT NOT COLD TUE AS HIGH PRESSURE BECOMES RE-ESTABLISHED
OVER THE MID ATLC AND SE STATES. HIGHS GNLY IN THE 50S AND LOWS
MAINLY IN THE 30S. HIGH SLIDES OFF THE COAST WED...FLOW TURNS BACK
TO THE SW ALLOWING FOR WARMER TEMPS INTO THE UPR 50S- LWR/MID 60S FOR
MOST AREAS ON WED UNDER MAINLY SUNNY SKIES. BACKDOOR FRONT LOOKS
LIKELY WED NGT/THU...BRINGING ANOTHER MODEST COOL DOWN (NOT MUCH
MSTR THOUGH SO WILL KEEP FCST DRY). THU-FRI WILL FEATURE
TEMPERATURES CLOSE TO AVG W/ HIGHS IN THE 50S AND LOWS MAINLY IN
THE 30S. WILL CALL IT PTLY CLDY FOR NOW...SFC HIGH GNLY BECOMES
CENTERED OFF TO OUR NE SO THERE WILL BE A PROLONGED ELY FLOW. SKIES
MAY AVG OUT MSTLY CLOUDY FRI IF SFC HIGH PUSHES OFF FARTHER TO THE
N AND E.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
LOW PRESSURE IS PUSHING NE OF THE FA. VIS SAT SHOWS SCT CLOUDS AS A
DRY SLOT MOVES INTO THE FA. OBS SHOWING SSW WINDS CURRENTLY GUSTING
TO 30KT. AFTER THE PASSAGE OF A COLD FRONT THIS AFTERNOON...WINDS
WILL SHIFT TO THE W AND THEN TO THE N OVERNIGHT FRI. WINDS WILL
CONTINUE TO GUST TO 30-40 KT UNTIL AROUND 04Z SUN WHEN THE PRESSURE
GRADIENT RELAXES. VFR CONDITIONS SHOULD PERSIST THROUGH THE TAF
PERIOD WITH THE EXCEPTION OF KSBY...WHICH COULD SEE A THUNDERSTORM
ASSOCIATED WITH THE COLD FRONT PASSAGE.
VFR CONDITIONS PERSIST THOUGH SUN WITH HIGH PRESSURE IN PLACE. S
WINDS WILL INCREASE SUN AS THE NEXT LOW PRESSURE SYSTEM NEARS THE
FA. EXPECT FLIGHT RESTRICTIONS FOR MON.
&&
.MARINE...
KEEPING GALE HEADLINES IN EFFECT ALL ZONES THIS EVENING...OVERALL
TODAY WINDS HAVE BEEN SUSTAINED 20-30 KT WITH GUSTS TO AROUND 35
KT OVER THE WATERS (GNLY LESS THAN OVER LAND SITES). CAA IS
INCREASING NOW HOWEVER...AND EXPECT WINDS ON THE ORDER OF
30-35KT G40-45KT OVER THE NORTH AND MORE MARGINAL 25-30KT G35KT
SOUTH. SEAS 7-10 FT N...5-8 FT SOUTH...AND 3-5 FT IN THE BAY.
WNDS RAPIDLY DIMINISH BY LATE EVE AND THRU OVRNGT HRS AS SYSTM QUICKLY
PULLS AWAY. THUS...GALE HEADLINES WILL LIKELY BE REPLACED WITH A
SVRL HR PRD OF SCA'S.
CALMER/QUIET SAT-SUN...AS HIGH PRESSURE BUILDS BACK OVER THE REGION.
ANOTHER SYSTEM LOOKS TO AFFECT THE WATERS MON...WITH SCA CONDS
LIKELY.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MDZ021>025.
NC...WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR NCZ012>017-
030>032-102.
VA...WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR VAZ048-049-
060>098.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ099-100.
MARINE...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ630>632-650-652-
654-656.
GALE WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ633-658.
&&
SYNOPSIS...ALB/CCW
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...LKB
AVIATION...DAP
MARINE...LKB/MPRHazardous weather outlook, Feb 25, 3:58 PM EST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 358 PM EST FRI FEB 25 2011 NCZ012>017-030>032-102-VAZ077-078-084>086-089>098-262100- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-NORTHUMBERLAND- LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 358 PM EST FRI FEB 25 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ099-100-262100- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- 358 PM EST FRI FEB 25 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-650-652-654-656-262100- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- 358 PM EST FRI FEB 25 2011 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-658-262100- CURRITUCK SOUND- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 358 PM EST FRI FEB 25 2011 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-060>076-079>083-087-088-262100- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX- 358 PM EST FRI FEB 25 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TG
Nearby
Small Craft Advisories in Virginia, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.